Article Text

Download PDFPDF
CASE REPORT
Oesophageal narrowing during combination chemotherapy in Ewing’s sarcoma: Is vincristine a culprit?

Summary

Vincristine is a widely used chemotherapeutic agent in paediatric oncology. A 7-year-old boy was diagnosed with non-metastatic Ewing’s sarcoma of the pelvis. He was started on chemotherapy with vincristine–cyclophosphamide–adriamycin alternate with ifosfamide–etoposide. He developed recurrent vomiting after three cycles of chemotherapy. Evaluation showed oesophageal stricture involving the middle and lower third part. Biopsy was non-conclusive. His symptoms improved with dilatation. A chemotherapy-induced neuropathic dysmotility was suspected, and his chemotherapy was continued with serial dilatation. Vincristine, being neurotoxic, was suspected to be the reason of this morbidity. His need of dilatation decreased, and symptoms improved remarkably after completion of chemotherapy.

Vincristine-induced oesophageal dysmotility is a rare side effect. There is no consensus on management. Omission of this effective agent in such situation is debatable.

  • toxicology
  • oncology
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.